Hail, Beckham
- When
- July 1, 12:30 AM CST
- Where
- Beckham County, Erick
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.217, -99.867
3 hail, 1 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 8:30 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT WED JUN 30 2004 BUSY EVENING... AS STRONG TO SEVERE STORMS ARE ADVANCING SOUTHEAST ACROSS OUR NORTHWESTERN COUNTIES. THE ETA40 SEEMS TO HAVE A GOOD HANDLE ON THE PRECIPITATION PLAN FOR THE NIGHT... SO HAVE ADJUSTED THE GRIDS TO REFLECT THAT KIND OF TREND. HAVE ALSO ADJUSTED TEMPERATURE AND DEW POINT GRIDS TO ACCOUNT FOR CURRENT TRENDS. TEXT COPIES SHOULD BE AVAILABLE AROUND 945 TO 10 PM. 23 = CMS -------------------------- 244 PM CDT WED JUN 30 2004 .DISCUSSION... THE DEEPEST MOISTURE AND MOST WIDESPREAD LIFT WILL GRADUALLY EXIT THE FORECAST AREA THIS EVENING AS SHORTWAVE TROUGHS OVER THE TEXAS PANHANDLE AND ANOTHER NEAR HUGHES COUNTY OKLAHOMA...LIFT NORTHWARD. ALTHOUGH A GENERAL DECREASE IN THE HEAVY RAIN POTENTIAL WILL ACCOMPANY THIS PATTERN...THERE IS STILL CONCERN FOR MORE HEAVY RAIN OVERNIGHT...ALBEIT ON A SMALLER SCALE. T-STORMS HAVE RECENTLY DEVELOPED ALONG DIFFERENTIAL HEATING BOUNDARY THAT EXTENDS FROM JEFFERSON AND LOVE COUNTIES OKLAHOMA...WESTWARD TO NEAR ARCHER CITY TEXAS...WITH ADDITIONAL DEVELOPMENT TAKING PLACE ALONG THE SAME BOUNDARY THAT EXTENDS NORTH OF AMARILLO. WITH T-STORMS ALREADY FORMING THIS EARLY IN THE DAY...AND ANOTHER 2 TO 3 HOURS OF INSOLATION AVAILABLE...COVERAGE SHOULD ONLY INCREASE...WITH ADDITIONAL SUPPORT POSSIBLE BY EVENING AS THE LOW LEVEL JET FORMS. WILL MONITOR TRENDS FOR ANOTHER HOUR SO BEFORE DECIDING...BUT MAY NEED TO INCLUDE HIGH POPS AND A CONTINUATION OF THE FLOOD WATCH OVERNIGHT FOR SOUTHWEST PORTIONS OF THE FORECAST AREA. BY THURSDAY AND FRIDAY...UPPER LOW WILL CONTINUE TO DRIFT SLOWLY NORTHEASTWARD...WITH DEEPER MOISTURE DIMINISHING FURTHER AND THE CAPPING INVERSION BUILDING SLOWLY. A GRADUALY WARMING TREND IS EXPECTED THROUGH THE WEEKEND...WITH UPSLOPE FLOW AND A WEAK FRONTAL BOUNDARY POSSIBLE SOURCES FOR CONVECTION BOTH DAYS. JAMES && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 85 69 87 / 50 40 30 20 HOBART OK 68 86 68 90 / 40 40 30 20 WICHITA FALLS TX 70 86 70 90 / 40 40 30 20 GAGE OK 66 84 66 88 / 50 40 30 20 PONCA CITY OK 68 82 67 85 / 70 50 40 30 DURANT OK 71 85 71 87 / 50 40 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 20
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT WED JUN 30 2004
OKZ004>048-050>052-TXZ083>090-011200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS WILL BE SEVERE THIS EVENING ACROSS WESTERN
OKLAHOMA. THUNDERSTORMS AFTER MIDNIGHT SHOULD REMAIN BELOW SEVERE
LEVELS BUT MAY PRODUCE HEAVY RAINFALL.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS OVER PARTS OF
WESTERN AND NORTHERN OKLAHOMA...AND A SMALL PART OF WESTERN NORTH
TEXAS. A FEW OF THESE STORMS WILL PRODUCE WIND GUSTS TO 60 MPH AND
LARGE HAIL UP TO 1 INCH IN DIAMETER. INSTABILITY SHOULD DECREASE
AFTER MIDNIGHT...DECREASEING THE SEVERE WEATHER THREAT.
THE THUNDERSTORMS THIS EVENING AND OVERNIGHT WILL BE SLOW MOVING...
SO TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING OF LOW LYING
AND POORLY DRAINED AREAS...ESPECIALLY OVER THOSE AREAS THAT HAVE
RECEIVED HEAVY RAINFALL THE PAST SEVERAL DAYS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY EVENING
ACROSS WESTERN NORTH TEXAS AND PARTS OF SOUTHERN AND WESTERN
OKLAHOMA. A SLOW MOVING MID-LEVEL STORM SYSTEM IS FORECAST TO BE
CENTERED OVER KANSAS BY LATE THURSDAY...WITH STRENGTHENING NORTHWEST
WINDS ALOFT ON THE BACK SIDE OF IT FROM THE CENTRAL HIGH PLAINS...
SOUTHEASTWARD ACROSS OKLAHOMA AND NORTH TEXAS. IF THUNDERSTORMS FORM
LATE THURSDAY OVER THE SOUTHERN HIGH PLAINS... SUFFICIENT VERTICAL
WIND SHEAR WILL BE PRESENT FOR THESE STORMS TO ORGANIZE INTO A
CONVECTIVE COMPLEX AND TRACK SOUTHEAST ACROSS THE AREA.
THUNDERSTORM CHANCES WILL DECREASE LATE FRIDAY INTO SATURDAY...BUT
WILL RETURN TO THE SOUTHERN PLAINS FROM INDEPENDENCE DAY THROUGH
EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY...JULY 1.
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT WED JUN 30 2004 OKZ011-014>017-010315- BLAINE OK-CUSTER OK-DEWEY OK-MAJOR OK-ROGER MILLS OK- 945 PM CDT WED JUN 30 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CUSTER...DEWEY... MAJOR AND ROGER MILLS COUNTIES. THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR ORION...TO 10 MILES WEST OF PUTNAM...TO 20 MILES WEST OF CHEYENNE AT 945 PM...MOVING EAST-SOUTHEAST AT 25 MPH. AN ISOLATED STORM JUST NORTH OF FOSS RESERVOIR WAS ALSO MOVING EASTWARD. IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BLAINE...CUSTER...DEWEY...MAJOR AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1017 PM CDT WED JUN 30 2004 OKZ011-014>017-010340- BLAINE OK-CUSTER OK-DEWEY OK-MAJOR OK-ROGER MILLS OK- 1017 PM CDT WED JUN 30 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CUSTER...DEWEY... MAJOR AND ROGER MILLS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FAIRVIEW...TO JUST NORTH OF ARAPAHO...TO 12 MILES SOUTHWEST OF CHEYENNE AT 1017 PM... MOVING EAST-SOUTHEAST AT 15 MPH. THE STRONGEST STORMS WERE LOCATED JUST WEST OF FAIRVIEW...AND WEST OF CHEYENNE. ALONG WITH TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS. PEOPLE IN BLAINE...CUSTER...DEWEY...MAJOR AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1151 PM CDT WED JUN 30 2004 OKZ019-025>027-035-010500- GRADY OK-KIOWA OK-LINCOLN OK-LOGAN OK-OKLAHOMA OK- 1151 PM CDT WED JUN 30 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY...KIOWA...LINCOLN... LOGAN AND OKLAHOMA COUNTIES. THE LEADING EDGE OF A LINE OF STRONG TO SEVERE THUNDERSTORM WAS LOCATED FROM NEAR KINGFISHER...TO BRIDGEPORT...TO CORN...TO JUST EAST OF ELK CITY AT 1151 PM...MOVING EAST-SOUTHEAST AT 15 MPH. IF THIS LINE CONTINUES ITS CURRENT INTENSITY...SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED FOR THE ADVISORY COUNTIES. FLASH FLOODING WILL BE A CONCERN AS THE HEAVY RAIN MOVES THROUGH. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1214 AM CDT THU JUL 1 2004 OKZ017>019-022>025-027-010545- BLAINE OK-CADDO OK-CANADIAN OK-GRADY OK-KINGFISHER OK-LOGAN OK-OKLAHOMA OK-WASHITA OK- 1214 AM CDT THU JUL 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN... GRADY...KINGFISHER...LOGAN...OKLAHOMA AND WASHITA COUNTIES. THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 7 MILES NORTHWEST OF CASHION...TO GEARY...TO CLOUD CHIEF AT 1214 AM ...MOVING SOUTHEAST AT 25 MPH. ALONG WITH TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BLAINE...CADDO...CANADIAN...GRADY...KINGFISHER...LOGAN... OKLAHOMA AND WASHITA COUNTIES...INCLUDING THE CITIES OF EDMOND...EL RENO...KINGFISHER AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1241 AM CDT THU JUL 1 2004 OKZ019-022>025-027-010615- CADDO OK-CANADIAN OK-GRADY OK-LOGAN OK-OKLAHOMA OK-WASHITA OK- 1241 AM CDT THU JUL 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN...GRADY... LOGAN...OKLAHOMA AND WASHITA COUNTIES. THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR CASHION...TO JUST NORTH OF COGAR...TO 6 MILES SOUTHEAST OF CLOUD CHIEF AT 1241 AM...MOVING SOUTHEAST AT 15 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE AS THIS LINE PASSES. TORRENTIAL RAINFALL WILL ALSO BE LIKELY. PEOPLE IN CADDO...CANADIAN...GRADY...LOGAN...OKLAHOMA AND WASHITA COUNTIES...INCLUDING THE CITIES OF EDMOND...EL RENO...GUTHRIE AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 115 AM CDT THU JUL 1 2004 OKZ019-022>025-027>029-035-010645- CADDO OK-CANADIAN OK-CLEVELAND OK-GRADY OK-KIOWA OK-LOGAN OK-MCCLAIN OK-OKLAHOMA OK-WASHITA OK- 115 AM CDT THU JUL 1 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN... CLEVELAND...GRADY...KIOWA...LOGAN...MCCLAIN...OKLAHOMA AND WASHITA COUNTIES. THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 8 MILES NORTH OF ARCADIA...TO ANADARKO...TO 6 MILES SOUTHEAST OF GOTEBO AT 115 AM...MOVING EAST-SOUTHEAST AT 20 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...WIND GUSTS TO 45 MPH...TORRENTIAL RAINFALL...AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS IN THIS LINE. PEOPLE IN CADDO...CANADIAN...CLEVELAND...GRADY...KIOWA...LOGAN... MCCLAIN...OKLAHOMA AND WASHITA COUNTIES...INCLUDING THE CITIES OF EDMOND...NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
The Altus AFB radar (KFDR), 125 km away, was scanning. The volume nearest the first event began at 06:29 UTC.
3 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
The first significant heavy rainfall and flood event of July occurred during the late evening of June 30 and early morning of July 1 as a large complex of thunderstorms moved through western Oklahoma. Multiple thunderstorms tracked over the same areas and dumped heavy rains of 2 to 5 inches over the region with the highest totals falling just north of Clinton, OK in Custer County. Rainfall reports in the Clinton area included 4.5 inches 3 miles west of Arapaho, 3.5 inches 6 miles west-southwest of Arapaho, and 3.1 inches 1 mile north of Clinton.The subsequent heavy runoff produced flooding along the Washita River and some of its tributaries in Custer County. At 7:30 am CST on July 1, Beaver Creek overflowed its banks and covered Arapaho Street to depths up to 3 feet near the northeast side of Arapaho, OK. In addition, Barnitz Creek overflowed its banks at 1:30 pm CST 2 miles north-northwest of Clinton, and covered 28th Street to a depth of one foot. The area of flooding was approximately 1 mile northwest of the confluence of Barnitz Creek with the Washita River.The heavy runoff from Barnitz Creek was eventually routed downstream into the Washita River and produced minor to moderate flooding along the Washita River in Custer and Washita counties on July 1. Runoff from Beaver Creek also contributed to the flooding. At the river gage site one mile north of Clinton on U.S. Highway 183, the Washita River crested at 20.1 feet, 2.1 feet above flood stage, at 3:00 pm CST on July 1, and was above flood stage from 9:00 am CST to 8:00 pm CST on July 1. Mainly rural flooding was observed as some croplands along the Washita River were briefly covered by floodwaters, but areas of the Nance Rotary Park and a softball field were also inundated for several hours during the afternoon of July 1.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413577, 5413578, 5413579, 5413617, 5413580.